Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2011, 5:03 PM EDT for Pike County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 21, 2011, 5:20 PM EDT
- In force
- 17 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS53 KJKL 212103
SVRJKL
KYC195-212130-
/O.NEW.KJKL.SV.W.0225.110621T2103Z-110621T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 530 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CANADA...OR NEAR WILLIAMSON...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOREST HILLS...BELFRY...TURKEY CREEK AND HARDY AROUND 510 PM EDT.
WHITEPOST AROUND 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3750 8232 3764 8247 3774 8233 3770 8230
3768 8230 3766 8224 3763 8221 3764 8218
3760 8215
TIME...MOT...LOC 2104Z 229DEG 15KT 3763 8230
WIND...HAIL 70MPH 1.50IN
$$
GREIF2 follow-up statements
018
WWUS53 KJKL 212110
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT TUE JUN 21 2011
KYC195-212130-
/O.CON.KJKL.SV.W.0225.000000T0000Z-110621T2130Z/
PIKE KY-
510 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PIKE COUNTY UNTIL 530 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOREST HILLS...OR NEAR WILLIAMSON...MOVING NORTHEAST AT 15 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL PIKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3756 8222 3762 8235 3770 8230 3768 8230
3766 8224 3763 8221 3764 8218 3760 8215
TIME...MOT...LOC 2110Z 229DEG 15KT 3765 8228
WIND...HAIL 60MPH 1.00IN
$$
GREIF100
WWUS53 KJKL 212120
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT TUE JUN 21 2011
KYC195-212130-
/O.CAN.KJKL.SV.W.0225.000000T0000Z-110621T2130Z/
PIKE KY-
520 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3756 8222 3762 8235 3770 8230 3768 8230
3766 8224 3763 8221 3764 8218 3760 8215
TIME...MOT...LOC 2120Z 229DEG 15KT 3768 8224
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:32 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 21, 3:32 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 332 PM EDT TUE JUN 21 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED SLOWLY EVOLVING PATTERN THROUGH THE SHORT TERM AS A VERTICALLY STACKED LOW PRESSURE SYSTEM TRUDGES THROUGH THE UPPER MIDWEST AND GREAT LAKES REGION WHILE GRADUALLY FILLING. A COLD FRONT WILL SLOWLY TRACK ACROSS THE STATE LATE TONIGHT THROUGH WEDNESDAY NIGHT BEFORE STALLING JUST TO OUR SOUTH THURSDAY AND THURSDAY NIGHT. SEVERAL WAVES OF SHOWERS/TSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVER THE NEXT 24 TO 36 HOURS. THE TROUBLE IS TIMING THESE WAVES AS THEY WILL BE FORCED BY ILL DEFINED SHORTWAVES EMBEDDED IN A RELATIVELY FAST SOUTHWEST FLOW ALOFT. ONE SUCH SHORTWAVE SPAWNING THE CURRENT CONVECTION OVER SOUTHEAST KENTUCKY WILL EXIT TO OUR EAST THIS EVENING PROBABLY ALLOWING FOR A SLIGHT DECREASE IN CONVECTIVE COVERAGE DURING THE EVENING HOURS. ANOTHER SHORTWAVE WILL PASS THROUGH OVERNIGHT HOWEVER AND WILL ADVERTISE AN INCREASE IN RAIN CHANCES AGAIN LATE TONIGHT INTO EARLY WEDNESDAY. THE UPPER TROUGH AXIS WILL THEN PIVOT ACROSS THE STATE WITH A SLIGHT NEGATIVE TILT WEDNESDAY AND WEDNESDAY NIGHT. THIS OCCURS IN TANDEM WITH THE SURFACE FRONT EDGING THROUGH THE AREA SO EXPECT NUMEROUS SHOWERS/TSTORMS TO OCCUR THROUGH THE DAY BEFORE DECREASING IN COVERAGE SOME OVERNIGHT WEDNESDAY NIGHT. A DRIER AIRMASS WILL THEN PUSH IN BEHIND THE FRONT THURSDAY INTO THURSDAY NIGHT...BUT SHORTWAVES WILL ZIP BY UNDERNEATH THE PARENT UPPER LOW TO OUR NORTH SO CANNOT RULE OUT A THUNDERSTORM EITHER PERIOD. WE WILL REMAIN IN A SLIGHT RISK AREA FROM SPC THROUGH THE PERIOD. PULSE TYPE STORMS WILL BE THE CONCERN THROUGH THIS EVENING BEFORE A THREAT FOR MORE ORGANIZED CONVECTION BECOMES POSSIBLE ON WEDNESDAY GIVEN THE ABNORMALLY STRONG UPPER SYSTEM...AND NEGATIVE TILT TO THE TROUGH. THE QUESTION WILL BE IN HOW MUCH WE CAN DESTABILIZE AS TOO MUCH ONGOING SHOWER/TSTORM ACTIVITY WEDNESDAY MORNING WILL LIMIT OUR ABILITY TO DESTABILZE. DEEP MOISTURE WILL CONTINUE TO FEED NORTHWARD INTO THE AREA IN ADVANCE OF THE SURFACE FRONT WITH PWATS APPROACHING 2 INCHES THROUGH WEDNESDAY. THUS...LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN. BEHIND THE FRONT...PWATS CRASH BUT THE DRIER MID LEVEL AIRMASS...LOW WET-BULB ZERO HEIGHTS AND STRONG WIND FIELD WILL MEAN A CONTINUED SEVERE WEATHER THREAT THURSDAY AND THURSDAY EVENING. MADE ONLY MINOR CHANGES TO TEMPS THROUGH THE PERIOD. PRECIP/CLOUDS SHOULD KEEP OUR HIGHS IN THE 80S...WHILE LOWS REMAIN IN THE 60S TO NEAR 70. .LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED MODELS ARE IN GOOD AGREEMENT WITH THE MAJOR FEATURES FOR THE EXTENDED. THE ECMWF BEGINS FRI MORNING WITH THE SFC LOW A BIT FARTHER NORTH THAN THE GFS BUT THE STATIONARY BNDRY IS GENERALLY LOCATED EAST/WEST ACROSS THE COMMONWEALTH. THIS BNDRY IS NOT AS ACTIVE WITH THE ECMWF AS THE GFS BUT THIS IS A NORMAL BIAS FOR THE GFS. HAVE OPTED TO BLEND THE PCPN COVERAGE AND VALUES BETWEEN THE TWO WHICH ALSO BLENDS FAIRLY WELL WITH A FEW MINOR TWEAKS FOR MY NEIGHBORS. LOW PRESSURE THEN BUILDS OVER THE OKLA PANHANDLE BY SAT MORNING WHICH STARTS ANOTHER IN THE PAST SERIES OF SLOW MOVING WARM FRONTS ACROSS ERN KY. BY SAT AFTERNOON THE GULF IS WIDE OPEN WHICH BLANKETS ALMOST THE ENTIRE SE QUADRANT OF THE CONUS WITH PCPN. EXPECT ANY SHRA/TSRA TO BE SLOW MOVERS AND WITH THE LIKELY COPIOUS MOISTURE AVAILABLE... COULD BE SOME HEAVY RAIN ASSOCIATED WITH THE STORMS. STORMS WILL LIKELY VARY DIURNALLY WITH THE HEAVIEST PEAK DURING THE AFTERNOON HEATING EACH DAY THROUGH THE WEEKEND. RIDGE OF HIGH PRESSURE WILL BE SLOW TO YIELD AND DIURNALLY DRIVEN PCPN WILL LIKELY BE PRESENT THROUGH THE EXTENDED. HIGH TEMPERATURES WILL ALSO BE NEARLY CONSTANT AND ONLY RANGE FROM AROUND 80 ON FRI TO THE MID 80S BY TUE. LOW TEMPS WILL ALSO LIKELY INCREASE FROM THE LOWER 60S ON SAT TO THE UPPER 60S BY TUE MORNING. && .AVIATION.../18Z TO 18Z/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON. THEIR SCATTERED NATURE WILL PRECLUDE ANYTHING MORE THAN A VCTS/CB MENTION IN THE TAFS AT THIS TIME. THERE MAY THEN BE A BRIEF LULL IN THE SHOWER ACTIVITY DURING THE EVENING HOURS AS THE RESPONSIBLE SHORTWAVE PASSES OFF TO OUR EAST...HOWEVER ANOTHER ROUND OF SHOWERS/TSTORMS WILL ACCOMPANY A COLD FRONT INTO THE AREA LATE TONIGHT/EARLY WEDNESDAY. WILL AGAIN HANDLE THIS WITH A PROLONGED GENERIC VCTS MENTION UNTIL TIMING AND IMPACT BECOME MORE CERTAIN. THE ONE WILD CARD IS FOG DEVELOPMENT TONIGHT AND HAVE LEFT THIS OUT OF THE TAFS AT THIS TIME. HOWEVER...PATCHY FOG MAY BECOME A PROBLEM IF WE CAN GET ANY PROLONGED CLEARING OVERNIGHT. THE LAST ISSUE OF CONCERN IS SOUTHWEST WINDS GUSTING UP TO 15 KTS AT TIMES THIS AFTERNOON. THESE WILL DIMINISH THIS EVENING BEFORE RAMPING BACK UP LATE WEDNESDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE LONG TERM...DUSTY AVIATION...ABE
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1056 AM EDT TUE JUN 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1056 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING COULD BECOME SEVERE AS WELL...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD BECOME STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/ABE
In the hours before
Special weather statement, Jun 21, 2:35 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT TUE JUN 21 2011 KYZ113-115-117-118-211915- KNOTT-PERRY-LESLIE-LETCHER- 235 PM EDT TUE JUN 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT TUESDAY AFTERNOON... SOUTHWESTERN KNOTT... SOUTHEASTERN PERRY... CENTRAL LESLIE AND WEST CENTRAL LETCHER. AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOSKINSTON... OR 6 MILES SOUTH OF HYDEN...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CINDA AROUND 240 PM EDT...CUTSHIN AROUND 245 PM EDT...DALEY AROUND 250 PM EDT...FREW AROUND 255 PM EDT AND SLEMP AROUND 300 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jun 21, 3:58 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 358 PM EDT TUE JUN 21 2011 KYZ106-108-109-112-212030- MORGAN-MAGOFFIN-WOLFE-BREATHITT- 358 PM EDT TUE JUN 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT TUESDAY AFTERNOON... SOUTH CENTRAL MORGAN... WEST CENTRAL MAGOFFIN... EAST CENTRAL WOLFE AND BREATHITT. AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INVERNESS...OR NEAR JACKSON...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KECK AROUND 405 PM EDT...TAULBEE AROUND 410 PM EDT...ROCK LICK AROUND 415 PM EDT...MOUNTAIN VALLEY AROUND 420 PM EDT...AND DALE AROUND 425 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 21, 4:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 424 PM EDT TUE JUN 21 2011 KYZ085>087-212115- WHITLEY-KNOX-BELL- 424 PM EDT TUE JUN 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT TUESDAY AFTERNOON... SOUTHERN KNOX... SOUTHEASTERN WHITLEY AND SOUTHWESTERN BELL. AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOT...OR 11 MILES SOUTHEAST OF WILLIAMSBURG...MOVING NORTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POLLY CAMP AROUND 430 PM EDT...GATLIFF AROUND 435 PM EDT...DIXIE AROUND 440 PM EDT...LUCKY AROUND 445 PM EDT...AND CARPENTER AROUND 450 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jun 21, 4:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 427 PM EDT TUE JUN 21 2011 KYZ110-119-120-212115- MARTIN-FLOYD-PIKE- 427 PM EDT TUE JUN 21 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT TUESDAY AFTERNOON... SOUTHERN MARTIN... NORTHEASTERN FLOYD AND NORTHERN PIKE. AT 428 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR MCCOMBS...OR 11 MILES EAST OF PRESTONSBURG...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RACCOON AROUND 435 PM EDT...HEENAN AROUND 440 PM EDT...THREEFORKS AROUND 445 PM EDT...CONDER AROUND 450 PM EDT...AND RURAL AROUND 455 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Jun 21, 4:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CANADA 37.61N 82.33W
06/21/2011 E1.00 INCH PIKE KY TRAINED SPOTTER
MOSTLY DIME SIZED WITH LOTS OF NICKEL SIZED AND A FEW
QUARTERS.
&&
MBLocal storm report, Jun 21, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SIDNEY 37.62N 82.35W
06/21/2011 E0.25 INCH PIKE KY AMATEUR RADIO
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:07 PM EDT | River Flood Advisory | JKL | Estill | 29 hr |
| Jun 21, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 25 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 29 min |
| Jun 21, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| Jun 21, 5:27 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jun 21, 7:16 PM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 3 hr |
| Jun 21, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Rockcastle and 1 more | 47 min |
| Jun 21, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 43 min |
| Jun 21, 7:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Wolfe | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.